Minnesota, 2007

Winter Storm in Minnesota, March 1 to 3, 2007

March 1 to 3, 2007 · NWS MPX · 42 events in 42 counties and zones

A deep area of low pressure moved from the Oklahoma panhandle on the evening of the 28th, to far northeastern Iowa on the evening of March 1st. The storm moved across southern Wisconsin during the morning hours of the 2nd.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A deep area of low pressure moved from the Oklahoma panhandle on the evening of the 28th, to far northeastern Iowa on the evening of March 1st. The storm moved across southern Wisconsin during the morning hours of the 2nd. Some heavy snow totals of note include: 20 inches at Andover (Anoka County), 20 inches in Cambridge (Isanti County), 19.5 inches one mile southwest of Hutchinson (McLeod County), 19.0 inches in East Bethel (Anoka County), 18.0 inches in Chaska (Carver County), 18.0 inches in Minnetonka (Hennepin County), 17.0 inches in St. James (Watonwan County), and 15.0 inches in Mankato (Blue Earth County). Northerly winds in the 15 to 20 mph sustained range, along with gusts of 25 to 35 mph, caused some blowing and drifting snow. Many roads were closed or impassable, and hundreds of schools closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 28, 8:46 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 8:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CST WED FEB 28 2007

.UPDATE...
UPDATED FOR ISOLATED THUNDER ACROSS SOUTH CENTRAL MN EARLIER. TOPS
HAVE WARMED BELOW 25K FT FOR THE MOST PART. FRONTOGENETICALLY
FORCED BAND OF SNOW LIFTING ACROSS CENTRAL MN AT THIS TIME.
MOVEMENT WAS NORTH AROUND 20 KTS OR SO...WITH LITTLE DEVELOPMENT
NOTED ON ITS SOUTHERN END. THIS SHOULD LIFT INTO NORTHERN CWA
AFTER MIDNIGHT...WITH DRY MID LEVEL AIR INTRUSION EXPECTED INTO
SOUTHERN MN AFTER THAT. THIS SHOULD LEAVE STRATUS/ZL-/S-- THE MAIN
THREAT ACROSS THE FAR SOUTH AFTER MIDNIGHT. WILL ANXIOUSLY AWAIT
00Z MODELS FOR DEVELOPMENT OF STORM FOR THURSDAY. 00Z NAM/WRF
CONTINUES TREND OF STRONG UVV DEVELOPING MAINLY AFTER 12Z THU.
STILL SHOWING VERY TIGHT K-INDEX GRADIENT INTO SOUTHEAST MN.
SHOULD SEE POTENTIAL OF MORE THUNDERSNOW INTO FAR SOUTHERN
MINNESOTA AT LEAST IN THE MORNING. THEN AS UPPER LOW PIVOTS
NORTHEAST/ATTENDANT SURFACE LOW MOVES SLOWLY EAST AND OCCLUDES.
THIS SHOULD CONTINUE THE SNOW...AND WINDS WILL INCREASE DURING THE
DAY THURSDAY/THURSDAY NIGHT. PROBABILITY OF BLIZZARD INCREASING...
DEVELOPING THURSDAY AFTERNOON. WILL HAVE TO BE WATCHED CLOSELY.
SNOWFALL AMOUNTS LIKELY IN HEAVIER SNOW BAND OF 17 TO 22
INCHES...WITH LOCATIONS ACROSS CENTRAL/SOUTH CENTRAL MN...FAIRMONT-
TWIN CITIES AREA-ST CLOUD...SEEING THE HEAVIER AMOUNTS. OVERALL
FORECAST LOOKING GOOD.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 156 PM CST WED FEB 28 2007/

DISCUSSION...
INITIAL STAGES OF THE IMPENDING WINTER STORM IS SITTING ON OUR
DOORSTEP. LEADING EDGE OF NORTHWARD MOVING 88D ECHOES EXTENDS FROM
APPROXIMATELY OWATONNA TO REDWOOD FALLS TO ORTONVILLE. SURFACE
OBSERVATIONS INDICATING THAT THIS IS NOT REACHING THE GROUND IN
MUCH OF OUR FORECAST AREA AS OF YET /SAINT JAMES IS THE ONLY SITE
REPORTING SNOW ATTM/...AS THE BULK OF THE MOISTURE IS EVAPORATING
IN THE LOW TO MID LEVEL DRY LAYER INDICATED IN AREA TAMDAR
SOUNDINGS AND THE 12Z KMPX SOUNDING. HOWEVER...WITH THE MID LEVEL
ECHOES INDICATING REFLECTIVITIES AS HIGH AS 35 TO 40 DBZ...WHEN
THE LAYER IS FULLY SATURATED...THE SNOWFALL RATES SHOULD BE FAIRLY
HIGH...SOMETHING THAT IS REINFORCED BY SEVERAL SURFACE OBSERVATION
SITES IN SOUTH DAKOTA REPORTING VISIBILITIES UNDER A MILE AT
TIMES.

THIS INITIAL AREA OF PRECIPITATION IS ASSOCIATED WITH A NORTHWARD
MOVING WARM FRONT AND A SHORTWAVE EJECTING AHEAD OF THE MAIN
TROUGH. MID LEVEL FRONTOGENESIS OCCURS AS THE SHORTWAVE CATCHES UP
TO THE FRONTAL SURFACE LATER TODAY...WITH THE MAIN BAND EXPECTED
TO SET UP ACROSS THE NORTHERN THIRD TO HALF OF THE FORECAST AREA
DURING THE LATE EVENING AND OVERNIGHT HOURS. THE PRECIPITATION
TYPE WILL BE A LITTLE TRICKY...ESPECIALLY ACROSS THE SOUTHERN PART
OF THE FORECAST AREA. THE LATEST MODEL GUIDANCE...INCLUDING THE
ECMWF...NAM...SREF...AND GFS...INDICATES THAT THE WARM NOSE GETS
VERY CLOSE TO THE AREA. IT WILL BE A BATTLE BETWEEN THE WARM
ADVECTION AND THE EVAPORATIVE COOLING MENTIONED ABOVE...AND AT
THIS TIME...WE THINK THAT MOST EVERYTHING WILL REMAIN IN THE FORM
OF SNOW INITIALLY...EXCEPT FOR PERHAPS ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR. HOWEVER...WE EXPECT TO HAVE A PERIOD
AFTER MIDNIGHT TONIGHT WHEN WE LOSE MID AND UPPER LEVEL
SATURATION...AND CONSEQUENTLY...OUR SOURCE OF ICE CRYSTALS...OVER
THE SOUTHERN HALF OF THE AREA...WHICH WILL LEAD TO THE POSSIBILITY
OF FREEZING DRIZZLE...MAINLY FROM ABOUT NEW ULM TO THE SOUTHERN
SECTIONS OF THE TWIN CITIES TO CHIPPEWA FALLS.

THE REAL SHOW WILL BEGIN MID MORNING THURSDAY AS THE MAIN TROUGH
BECOMES NEGATIVELY TILTED AND HINTS OF A COUPLED UPPER LEVEL JET
LEAD TO STRONG CYCLOGENESIS OVER THE CENTRAL PLAINS. THE 12Z NAM
AND GFS ARE BOTH SHOWING THE TRAILING DEFORMATION ZONE SETTING UP
ACROSS CENTRAL MINNESOTA BY MID MORNING BEFORE ROTATING NORTH
NORTHEASTWARD INTO NORTHEAST MINNESOTA AND WESTERN WISCONSIN BY
THURSDAY NIGHT. HOWEVER...THE SLIGHT DIFFERENCES IN THE MAXIMUM
FRONTOGENESIS AREA WILL HAVE SIGNIFICANT IMPLICATIONS FOR THE TWIN
CITIES. THE GFS WOULD FAVOR THE HEAVIEST SNOW DIRECTLY OVER THE
TWIN CITIES AROUND MIDDAY TOMORROW...WHILE THE NAM WOULD FAVOR
AREAS JUST WEST OF THE CITIES. DESPITE WHICH SOLUTION IS
SELECTED...THOUGH...SIGNIFICANT ACCUMULATIONS ARE IN STORE FOR ALL
AREAS.

NEXT ISSUE BECOMES THE WINDS AND ITS EFFECT ON VISIBILITIES. SOME
AREAS WILL SEE NEAR BLIZZARD CONDITIONS...ESPECIALLY ACROSS
SOUTHWEST AND SOUTH CENTRAL MINNESOTA. THIS WILL HAVE TO BE
WATCHED CLOSELY IN LATER SHIFTS FOR POSSIBLE WARNING UPGRADE.

SNOW BEGINS TO TAPER OFF FRIDAY NIGHT AS THE LOW SHIFTS TO THE
NORTHEAST. CYCLONIC CURVATURE ON THE BACKSIDE WILL KEEP LIGHT SNOW
THROUGH FRIDAY NIGHT BEFORE SIGNIFICANT DRYING MOVES IN WITH THE
APPROACHING RIDGE AXIS.

TEMPERATURES OVER THE WEEKEND WILL BE COOL...ESPECIALLY OVERNIGHT
LOWS...WITH A SURFACE RIDGE OVER THE AREA...LACK OF CLOUDS...AND
FRESH SNOW PACK. WARM ADVECTION WILL ENSUE LATE WEEKEND AND INTO
NEXT WEEK AS A COUPLE OF WEAK...BUT DRY...SYSTEMS APPROACH THE
AREA.

THANKS FOR THE COLLABORATION SURROUNDING WFOS.

MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR ANOKA-BENTON-BLUE
     EARTH-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-ISANTI-KANABEC-LE SUEUR-MCLEOD-MEEKER-MILLE LACS-
     MORRISON-NICOLLET-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-
     STEARNS-STEELE-TODD-WASECA-WASHINGTON-WRIGHT COUNTY(IES).

     WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR BROWN-CHIPPEWA-
     DOUGLAS-KANDIYOHI-LAC QUI PARLE-MARTIN-POPE-REDWOOD-
     RENVILLE-STEVENS-SWIFT-WATONWAN-YELLOW MEDICINE COUNTY(IES).

WI...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX COUNTY(IES).

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR ANOKA-BENTON-BLUE
     EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
     LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
     SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
     WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE
     COUNTY(IES).

WI...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
     COUNTY(IES).

&&

JVM/DWE
Hazardous weather outlook, Feb 28, 5:11 AM CST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 AM CST WED FEB 28 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
511 AM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT WINTER STORM EVENT WILL BEGIN TODAY ACROSS MUCH OF
CENTRAL AND SOUTHERN MINNESOTA AND TONIGHT ACROSS WESTERN
WISCONSIN. SNOWFALL ACCUMULATIONS ARE EXPECTED IN MANY PLACES
ALONG WITH THE INCREASING CHANCE OF FREEZING RAIN ALONG THE I-90
CORRIDOR IN SOUTHERN MINNESOTA. THIS WILL LEAD TO TREACHEROUS
TRAVELING CONDITIONS...ESPECIALLY ON UNTREATED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THOUGH THURSDAY MAY BEGIN RELATIVELY TRANQUIL IN MANY COMMUNITIES
WITH LITTLE SNOW FALLING...HEAVY SNOW ALONG WITH STIFF NORTHEAST
WINDS WILL BEGIN BY LATE MORNING AND INTO THE AFTERNOON. BLIZZARD
CONDITIONS ARE BECOMING MORE LIKELY BY LATE MORNING THURSDAY AND
INTO THE AFTERNOON AND EVENING. DANGEROUS TRAVELING CONDITIONS
WILL OCCUR IN MANY PLACES THROUGH THIS TIME...INCLUDING DURING THE
LATE AFTERNOON AND EARLY EVENING RUSH HOUR. MOTORISTS ARE URGED TO
PLAN AHEAD NOW TO AVOID TRAVEL DURING THIS TIME.

TREACHEROUS TRAVELING CONDITIONS WILL LAST INTO FRIDAY AS BLOWING
AND DRIFTING SNOW AND ADDITIONAL LIGHT ACCUMULATIONS CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS THROUGH FRIDAY NIGHT TO THE NATIONAL WEATHER SERVICE.

MTF

In the hours before

Local storm report, Feb 28, 10:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     SNOW             MANKATO                 44.17N 93.99W
02/28/2007  M0.5 INCH        BLUE EARTH         MN   BROADCAST MEDIA

0726 PM     SNOW             ALEXANDRIA              45.87N 95.38W
02/28/2007  E0.5 INCH        DOUGLAS            MN   LAW ENFORCEMENT

            LESS THAN ONE HALF INCH ACCUMULATION. STARTED APPROX. 6-7
            PM.

0726 PM     SNOW             MORRIS                  45.59N 95.91W
02/28/2007  E1.0 INCH        STEVENS            MN   LAW ENFORCEMENT

0726 PM     SNOW             GAYLORD                 44.55N 94.22W
02/28/2007  E0.5 INCH        SIBLEY             MN   LAW ENFORCEMENT

0726 PM     SNOW             BENSON                  45.32N 95.61W
02/28/2007  E0.5 INCH        SWIFT              MN   LAW ENFORCEMENT

0752 PM     SNOW             LESTER PRAIRIE          44.88N 94.04W
02/28/2007  M1.0 INCH        MCLEOD             MN   TRAINED SPOTTER

0823 PM     SNOW             GLENCOE                 44.77N 94.15W
02/28/2007  M1.0 INCH        MCLEOD             MN   CO-OP OBSERVER

0823 PM     SNOW             FRIDLEY                 45.08N 93.26W
02/28/2007  M1.0 INCH        ANOKA              MN   NWS EMPLOYEE

0823 PM     SNOW             LITCHFIELD              45.12N 94.53W
02/28/2007  E2.0 INCH        MEEKER             MN   CO-OP OBSERVER

0834 PM     SNOW             ELLENDALE               43.87N 93.30W
02/28/2007  M1.0 INCH        STEELE             MN   TRAINED SPOTTER

0834 PM     SNOW             MANKATO                 44.17N 93.99W
02/28/2007  M1.0 INCH        BLUE EARTH         MN   BROADCAST MEDIA

0850 PM     SNOW             CHANHASSEN              44.86N 93.56W
02/28/2007  M1.6 INCH        CARVER             MN   OFFICIAL NWS OBS

0855 PM     SNOW             BLOOMINGTON             44.83N 93.32W
02/28/2007  M1.3 INCH        HENNEPIN           MN   NWS EMPLOYEE

0855 PM     SNOW             8 NE MENOMONIE          44.97N 91.80W
02/28/2007  M1.0 INCH        DUNN               WI   TRAINED SPOTTER

            ACTUAL LOCATION IS CEDAR FALLS

0900 PM     SNOW             RICHFIELD               44.88N 93.28W
02/28/2007  M1.3 INCH        HENNEPIN           MN   PUBLIC

0905 PM     SNOW             LESTER PRAIRIE          44.88N 94.04W
02/28/2007  M2.0 INCH        MCLEOD             MN   PUBLIC

0905 PM     SNOW             RED WING                44.58N 92.60W
02/28/2007  M4.0 INCH        GOODHUE            MN   BROADCAST MEDIA

1000 PM     SNOW             ST PAUL                 44.95N 93.10W
02/28/2007  M1.1 INCH        RAMSEY             MN   TRAINED SPOTTER

1000 PM     SNOW             LAKEVILLE               44.68N 93.24W
02/28/2007  M1.0 INCH        DAKOTA             MN   TRAINED SPOTTER

1005 PM     SNOW             HUDSON                  44.97N 92.74W
02/28/2007  E0.5 INCH        ST. CROIX          WI   LAW ENFORCEMENT

1005 PM     SNOW             ELLSWORTH               44.74N 92.48W
02/28/2007  E1.5 INCH        PIERCE             WI   LAW ENFORCEMENT

1005 PM     SNOW             MENOMONIE               44.89N 91.91W
02/28/2007  E1.5 INCH        DUNN               WI   LAW ENFORCEMENT

1005 PM     SNOW             DURAND                  44.63N 91.96W
02/28/2007  E2.0 INCH        PEPIN              WI   LAW ENFORCEMENT

1005 PM     SNOW             EAU CLAIRE              44.82N 91.49W
02/28/2007  E0.8 INCH        EAU CLAIRE         WI   LAW ENFORCEMENT

1014 PM     SNOW             PRIOR LAKE              44.73N 93.43W
02/28/2007  M2.0 INCH        SCOTT              MN   PUBLIC

1025 PM     SNOW             WATERTOWN               44.96N 93.85W
02/28/2007  M2.0 INCH        CARVER             MN   NWS EMPLOYEE

1030 PM     SNOW             RICHFIELD               44.88N 93.28W
02/28/2007  M2.0 INCH        HENNEPIN           MN   PUBLIC

&&

JVM
Local storm report, Feb 28, 11:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1101 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             8 NE MENOMONIE          44.97N 91.80W
02/28/2007  M2.0 INCH        DUNN               WI   TRAINED SPOTTER

&&

JVM
Local storm report, Feb 28, 11:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             DEEPHAVEN               44.93N 93.52W
02/28/2007  M2.8 INCH        HENNEPIN           MN   TRAINED SPOTTER

&&

JVM
Local storm report, Feb 28, 11:07 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             FRIDLEY                 45.08N 93.26W
02/28/2007  M2.0 INCH        ANOKA              MN   NWS EMPLOYEE

&&

KME
Local storm report, Feb 28, 11:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     SNOW             ST PAUL                 44.95N 93.10W
02/28/2007  M1.5 INCH        RAMSEY             MN   PUBLIC

            COMO LAKE WHICH IS NEAR COMO PARK

&&

KME
Local storm report, Feb 28, 11:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1146 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     SNOW             MENOMONIE               44.89N 91.91W
02/28/2007  M2.0 INCH        DUNN               WI   PUBLIC

&&

KME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 winter storm. Local standard time, as filed.

Winter Storm, Douglas

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Douglas forecast zone
Reported by
Trained Spotter
Coordinates
45.934, -95.453 (the zone’s center; the record gives no point)

Winter Storm, Stevens

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Stevens forecast zone
Reported by
Trained Spotter
Coordinates
45.586, -96.000 (the zone’s center; the record gives no point)

Winter Storm, Pope

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Pope forecast zone
Reported by
Trained Spotter
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

Winter Storm, Swift

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Swift forecast zone
Reported by
Trained Spotter
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Winter Storm, Lac Qui Parle

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Lac Qui Parle forecast zone
Reported by
Trained Spotter
Coordinates
44.996, -96.173 (the zone’s center; the record gives no point)

Winter Storm, Yellow Medicine

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Yellow Medicine forecast zone
Reported by
Trained Spotter
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

Winter Storm, Chippewa

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Chippewa forecast zone
Reported by
Trained Spotter
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

Winter Storm, Martin

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Martin forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -94.551 (the zone’s center; the record gives no point)

Winter Storm, Watonwan

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Watonwan forecast zone
Reported by
Trained Spotter
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Winter Storm, Redwood

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Redwood forecast zone
Reported by
Trained Spotter
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Winter Storm, Renville

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Renville forecast zone
Reported by
Trained Spotter
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Winter Storm, Kandiyohi

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Kandiyohi forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Winter Storm, Stearns

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Stearns forecast zone
Reported by
Trained Spotter
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Winter Storm, Todd

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Todd forecast zone
Reported by
Trained Spotter
Coordinates
46.071, -94.898 (the zone’s center; the record gives no point)

Winter Storm, Morrison

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Morrison forecast zone
Reported by
Trained Spotter
Coordinates
46.013, -94.268 (the zone’s center; the record gives no point)

Winter Storm, Meeker

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Meeker forecast zone
Reported by
Trained Spotter
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Winter Storm, Faribault

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Faribault forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -93.948 (the zone’s center; the record gives no point)

Winter Storm, Blue Earth

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Blue Earth forecast zone
Reported by
Trained Spotter
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Winter Storm, Nicollet

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Nicollet forecast zone
Reported by
Trained Spotter
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Winter Storm, Sibley

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Sibley forecast zone
Reported by
Trained Spotter
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Winter Storm, McLeod

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
McLeod forecast zone
Reported by
Trained Spotter
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Winter Storm, Benton

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Benton forecast zone
Reported by
Trained Spotter
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Winter Storm, Sherburne

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Sherburne forecast zone
Reported by
Trained Spotter
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Winter Storm, Mille Lacs

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Mille Lacs forecast zone
Reported by
Trained Spotter
Coordinates
45.938, -93.630 (the zone’s center; the record gives no point)

Winter Storm, Wright

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Wright forecast zone
Reported by
Trained Spotter
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Winter Storm, Carver

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Carver forecast zone
Reported by
Trained Spotter
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Winter Storm, Hennepin

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Hennepin forecast zone
Reported by
Trained Spotter
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Winter Storm, Freeborn

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Freeborn forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -93.349 (the zone’s center; the record gives no point)

Winter Storm, Waseca

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Waseca forecast zone
Reported by
Trained Spotter
Coordinates
44.022, -93.587 (the zone’s center; the record gives no point)

Winter Storm, Steele

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Steele forecast zone
Reported by
Trained Spotter
Coordinates
44.022, -93.226 (the zone’s center; the record gives no point)

Winter Storm, Le Sueur

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Le Sueur forecast zone
Reported by
Trained Spotter
Coordinates
44.371, -93.730 (the zone’s center; the record gives no point)

Winter Storm, Rice

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Rice forecast zone
Reported by
Trained Spotter
Coordinates
44.354, -93.297 (the zone’s center; the record gives no point)

Winter Storm, Scott

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Winter Storm, Dakota

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Dakota forecast zone
Reported by
Trained Spotter
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Winter Storm, Ramsey

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Ramsey forecast zone
Reported by
Trained Spotter
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Winter Storm, Anoka

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Anoka forecast zone
Reported by
Trained Spotter
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Winter Storm, Isanti

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Isanti forecast zone
Reported by
Trained Spotter
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

Winter Storm, Kanabec

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Kanabec forecast zone
Reported by
Trained Spotter
Coordinates
45.945, -93.293 (the zone’s center; the record gives no point)

Winter Storm, Goodhue

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Goodhue forecast zone
Reported by
Trained Spotter
Coordinates
44.410, -92.723 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Winter Storm, Chisago

When
March 1, 12:00 AM CST to March 3, 3:00 AM CST
Where
Chisago forecast zone
Reported by
Trained Spotter
Coordinates
45.503, -92.908 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22631, 22636, 22637, 22639, 22644, 22648, 22650, 22651, 22652, 22655, 22656, 22657, 22658, 22668, 22670, 22671, 22672, 22673, 22674, 22676, 22680, 22685, 22686, 22687, 22689, 22690, 22691, 22692, 22693, 22694, 22695, 22696, 22697, 22698, 22699, 22700, 22702, 22703, 22704, 22705, and more.